Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 5, 2022Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2022, 6:46 PM EDT for Forsyth County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2022, 6:46 PM EDT (22:46 UTC)
Expired
Aug 5, 2022, 7:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Forsyth County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS82 KFFC 052246
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Fri Aug 5 2022
 
GAZ021-022-033-052315-
North Fulton GA-Cherokee GA-Forsyth GA-
646 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of east central
Cherokee, Forsyth and northeastern Fulton Counties through 715 PM
EDT...

At 646 PM EDT, a strong thunderstorm was near Brookwood, or near
Cumming, moving north at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Cumming, Alpharetta, Milton, Ball Ground, Free Home, Drew, Coal
Mountain, Brookwood, Hightower, Matt, Holbrook, Lathemtown and
Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3432 8404 3406 8412 3406 8430 3433 8438
      3433 8421
TIME...MOT...LOC 2246Z 177DEG 17KT 3414 8421 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:32 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 5, 3:32 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
332 PM EDT Fri Aug 5 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

Isolated to scattered showers and storms are underway across the
CWA, and with no defined synoptic-scale forcing and weak deep-
layer flow, storms have been relatively weak and short-lived. That
said, MLCAPE and low-level lapse rates suggest sufficient
instability for some more robust updrafts, and sufficient DCAPE
indicates the potential for some gusty to damaging downburst
winds. Storms that become especially strong could also produce
frequent lightning and locally heavy rainfall. Convection will
wane after sunset with patchy fog possible in areas that receive
more rainfall this evening.

The CWA will remain positioned beneath a weakness in the upper-
level ridge on Saturday. In the continued absence of synoptic-
scale forcing, convection will once again be diurnally-driven and
will be modulated by mesoscale features such as outflow boundaries
and differential heating along morning cloud decks and/or heating
along the higher terrain across the far north. A few strong
storms will again be possible, posing the typical summertime storm
threats -- gusty to damaging wind gusts, frequent lightning, and
locally heavy rainfall.

Martin

&&

.LONG TERM /Sunday through Friday/...

Fcst period starts with continued ample moisture advection out of
the SE between a dampening broad upper ridge in the central CONUS
and the Bermuda ridge to the east. Aside from some weak waves of
moisture, the main forcing will be diurnally driven most days and
have mainly chance to likely pops advertised. The Bermuda high
retrogrades a bit more westward for Tue/Wed, though not enough to
limit the convective chances. By Thursday a piece of upper trough
energy pushes southward through the Ohio Valley and allows a
translated sfc front to approach from the north, which could allow
for more organized convection, otherwise the rest of the days
look to be general thunderstorm intensity with marginal progged
CAPE and a few strong storms possible with gusty winds, frequent
lightning, and locally heavy rain.

Max temps through period generally near to slightly below climo
norms given aforementioned moisture/precip chances.

Baker

&&

.AVIATION...
18Z Update...
Currently SCT to BKN Cu with isolated SHRA and TSRA underway.
Convection will become scattered as the afternoon goes on with
coverage waning after ~00z. Winds will generally remain under 10
kts out of the SE through early evening, then go light to calm
overnight. AHN and possibly MCN could see a period of MVFR cigs
early Saturday morning. Patchy fog remains a possibility overnight
depending on where SHRA and TSRA are focused this afternoon and
evening. Winds will remain E to SE Saturday around 4-8 kts with
diurnal Cu and convection expected.

//ATL Confidence...18Z Update...
Medium confidence on convection today and lower cig/vsby
potential overnight/Saturday morning. High confidence on all other
elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  89  72  87 /  20  40  30  60
Atlanta         73  90  72  89 /  20  40  30  60
Blairsville     67  83  66  83 /  30  60  40  80
Cartersville    72  90  71  89 /  20  40  30  60
Columbus        74  93  73  91 /  10  40  30  60
Gainesville     71  87  71  86 /  20  50  30  70
Macon           73  92  72  92 /  10  40  30  50
Rome            73  92  72  92 /  20  40  30  60
Peachtree City  71  90  71  89 /  20  40  30  60
Vidalia         73  92  72  91 /  10  40  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....Baker
AVIATION...Martin
Hazardous weather outlook, Aug 5, 11:20 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1120 AM EDT Fri Aug 5 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1120 AM EDT Fri Aug 5 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening across north and central Georgia. Some
storms could become strong, capable of producing gusty winds,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms in the afternoon and evening
are expected each day through the rest of the forecast period. As
usual during the summer, any storm will have the potential to
become strong to severe and be capable of producing gusty winds,
frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 5, 5:19 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Fri Aug 5 2022

GAZ032-033-045-052145-
North Fulton GA-Cobb GA-DeKalb GA-
519 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of west central DeKalb,
southeastern Cobb and central Fulton Counties through 545 PM EDT...

At 519 PM EDT, a strong thunderstorm was over Bolton, or near
Atlanta, moving north at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, City of South Fulton, Sandy Springs, Smyrna,
Dunwoody, Chamblee, Fair Oaks, North Atlanta, North Druid Hills,
Midtown, Grant Park-Zoo Atlanta, Druid Hills, Vinings, Sweet Auburn,
Piedmont Park, Cascade Heights, Brookhaven, Little Five Points and
Atlantic Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3395 8443 3391 8431 3371 8434 3371 8449
      3374 8455 3391 8459
TIME...MOT...LOC 2119Z 178DEG 10KT 3380 8446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 5, 5:23 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Fri Aug 5 2022

GAZ004-005-052200-
Whitfield GA-Murray GA-
523 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of north central Murray
and northeastern Whitfield Counties through 600 PM EDT...

At 523 PM EDT, a strong thunderstorm was over Beaverdale, or 12 miles
north of Chatsworth, moving north at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3499 8470 3485 8474 3486 8496 3499 8497
TIME...MOT...LOC 2123Z 181DEG 15KT 3494 8485

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 5, 5:30 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Fri Aug 5 2022

GAZ021-032-052200-
Cobb GA-Cherokee GA-
530 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Cobb Counties through 600 PM EDT...

At 530 PM EDT, a strong thunderstorm was over Woodstock, or 7 miles
west of Mountain Park, moving north at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Kennesaw, Woodstock, Holly Springs, Buffington, Hickory Flat,
Union Hill, Sweat Mountain, Kellogg Creek, Oak Grove, Kennesaw State
University, Little River Landing, Lebanon, Sandy Plains, Sutallee,
Hobgood Park and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3425 8436 3411 8440 3411 8442 3401 8445
      3401 8461 3420 8466 3425 8465 3426 8452
TIME...MOT...LOC 2130Z 181DEG 15KT 3409 8453

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 5, 5:57 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 5 2022

GAZ021-032-033-052230-
North Fulton GA-Cobb GA-Cherokee GA-
557 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of southern Cherokee,
northeastern Cobb and north central Fulton Counties through 630 PM
EDT...

At 556 PM EDT, a strong thunderstorm was over Sandy Plains, or near
Mountain Park, moving northeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marietta, Canton, Mountain Park, Sandy Springs, Roswell, Alpharetta,
Milton, Kennesaw, Woodstock, Holly Springs, Mount Bethel, Hickory
Flat, Kellogg Creek, Sandy Plains, Hobgood Park, Union Hill, White
Water Park, Sweat Mountain, Oak Grove and Kennesaw State University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3420 8436 3414 8426 3411 8426 3410 8424
      3391 8441 3397 8462 3423 8462
TIME...MOT...LOC 2156Z 203DEG 12KT 3403 8447

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 5, 6:44 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Fri Aug 5 2022

GAZ013>015-021-022-052315-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
644 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of northeastern
Cherokee, northwestern Forsyth, southwestern Lumpkin, Dawson and
eastern Pickens Counties through 715 PM EDT...

At 644 PM EDT, a strong thunderstorm was over Hollis Lathem
Reservoir, or 8 miles west of Dawsonville, moving north at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jasper, Dawsonville, Ball Ground, Nelson, Amicalola Falls State Park,
Sequoyah Lake, Marblehill, Hightower, Juno, Fausett Lake, Lake
Tamarack, Hollis Lathem Reservoir, Tate, Reavis Mountain and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3454 8408 3428 8418 3429 8436 3455 8445
      3455 8437 3456 8437 3457 8426
TIME...MOT...LOC 2244Z 180DEG 13KT 3440 8427

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 5, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Fri Aug 5 2022

GAZ021-022-033-052315-
North Fulton GA-Cherokee GA-Forsyth GA-
646 PM EDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of east central
Cherokee, Forsyth and northeastern Fulton Counties through 715 PM
EDT...

At 646 PM EDT, a strong thunderstorm was near Brookwood, or near
Cumming, moving north at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cumming, Alpharetta, Milton, Ball Ground, Free Home, Drew, Coal
Mountain, Brookwood, Hightower, Matt, Holbrook, Lathemtown and
Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3432 8404 3406 8412 3406 8430 3433 8438
      3433 8421
TIME...MOT...LOC 2246Z 177DEG 17KT 3414 8421

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:52 PM EDTSpecial Weather StatementFFCFloyd23 min
Aug 5, 3:33 PM EDTSpecial Weather StatementFFCBartow27 min
Aug 5, 3:57 PM EDTSpecial Weather StatementFFCMeriwether33 min
Aug 5, 4:04 PM EDTSpecial Weather StatementFFCBartow26 min
Aug 5, 4:10 PM EDTSpecial Weather StatementFFCGordon35 min
Aug 5, 4:20 PM EDTSpecial Weather StatementFFCMurray25 min
Aug 5, 4:35 PM EDTSpecial Weather StatementFFCGordon25 min
Aug 5, 4:39 PM EDTSpecial Weather StatementFFCPaulding36 min
Aug 5, 5:19 PM EDTSpecial Weather StatementFFCFulton26 min
Aug 5, 5:23 PM EDTSpecial Weather StatementFFCMurray37 min
Aug 5, 5:30 PM EDTSpecial Weather StatementFFCCherokee30 min
Aug 5, 5:57 PM EDTSpecial Weather StatementFFCCobb33 min
Aug 5, 6:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton33 min
Aug 5, 6:26 PM EDTFlash Flood WarningFFCCherokee, Cobb3 hr
Aug 5, 6:44 PM EDTSpecial Weather StatementFFCDawson31 min
Aug 5, 7:09 PM EDTSpecial Weather StatementFFCLumpkin36 min
Aug 5, 7:11 PM EDTSpecial Weather StatementFFCForsyth34 min
Aug 5, 7:25 PM EDTSpecial Weather StatementFFCGilmer35 min
Aug 5, 7:26 PM EDTSpecial Weather StatementFFCGilmer34 min
Aug 5, 7:52 PM EDTSpecial Weather StatementFFCLumpkin23 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.